Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking carbamazepine for severe neuralgia, arms feel like fire burning inside. Vitamin deficiency? Side effect of medicine?

Hi doctor,I'm taking carbamazepine for severe neuralgia,but when I relax to go to sleep at night my arms feel like fire burning inside but ice cold to touch,I get Charlie horses in my palms,and I have chronic pin and needles in my question is is this a vitamin deficiency or a side effect of the medication, or is my neuralgia progressing?

Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Neuralgia is pain along the distribution of one or more nerves due to change in structure and/or function of the nerves.
There are a number of possible causes including: diabetes, trauma, chronic kidney disease, some infections such as herpes zoster and HIV, vitamin B 12 deficiency or as a side effect of medications.
Carbamazepine is not one of the medications known to cause neuralgia.

The symptoms that you are describing could be as a result of progression of your illness, they may also be attributed to other causes of neuralgia.
Since they are severe and causing you significant discomfort, you may want to consider visiting your doctor for an evaluation.
If another cause can be found then the initiation of treatment to this specific condition may be helpful to you.

I hope this helps
Answered: Mon, 15 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor